Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 92, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2018, 7:44 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2018, 7:44 PM MDT (01:44 UTC)
- Expired
- May 28, 2018, 8:25 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:50 PM MDT | TSTM WND GST 60 | 2 W Champion, NE | PEA SIZE HAIL AND 60 MPH WIND GUSTS REPORTED |
| May 28, 8:00 PM MDT | TSTM WND GST 60 | Imperial, NE | POWER IS OUT IN IMPERIAL AS OF THE TIME OF REPORT |
| May 28, 8:00 PM MDT | NON-TSTM WND GST 60 | Imperial, NE | POWER IS OUT IN IMPERIAL AS OF THE TIME OF REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
595
WUUS53 KLBF 290144
SVRLBF
NEC029-135-290245-
/O.NEW.KLBF.SV.W.0092.180529T0144Z-180529T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
744 PM MDT MON MAY 28 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Perkins County in southwestern Nebraska...
Chase County in southwestern Nebraska...
* Until 845 PM MDT.
* At 744 PM MDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Lamar to 11 miles southwest of
Champion, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Imperial, Wauneta, Madrid, Elsie, Enders, Enders Reservoir State
Recreation Area, Champion, Crete, Chase, Center Dam Campground,
Wanamaker State Wildfire Management Area, Area A Campground and
Church Grove Campground.
This includes Highway 61 between mile markers 25 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4074 10189 4094 10129 4070 10133 4070 10135
4061 10134 4035 10138 4035 10194
TIME...MOT...LOC 0144Z 254DEG 24KT 4069 10184 4036 10188
HAIL...1.00IN
WIND...60MPH
$$
CDC1 follow-up statement
267
WWUS53 KLBF 290225
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
825 PM MDT MON MAY 28 2018
NEC029-135-290235-
/O.CAN.KLBF.SV.W.0092.000000T0000Z-180529T0245Z/
Perkins NE-Chase NE-
825 PM MDT MON MAY 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERKINS AND CHASE
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
LAT...LON 4074 10189 4094 10129 4070 10133 4070 10135
4061 10134 4035 10138 4035 10194
TIME...MOT...LOC 0224Z 254DEG 24KT 4076 10150 4043 10154
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:23 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 28, 5:23 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 623 PM CDT Mon May 28 2018 .SHORT TERM...(This evening through Tuesday night) Issued at 320 PM CDT Mon May 28 2018 Latest IR and visible satellite imagery shows scattered to broken clouds from northeast CO into southwest NEB with stratocu over the eastern Panhandle. Latest water vapor imagery shows an upper-level trough dominating the western CONUS with a closed low over UT and a shortwave trough moving northeastward away from the Four Corners across southern CO. Regional radar display shows ongoing thunderstorms across south central NEB into north central KS. A boundary is apparent from radar and visible satellite that extends from near the KGLD radar to northeast CO north to the NEB Panhandle. Advancing shortwave trough on the periphery of the broad upper low will track into western NE tonight spreading large scale forcing for ascent and will help support convection that is anticipated across portions of the area this evening-overnight. Of which, development on/vicinity of the aforementioned boundary is expected late afternoon-evening with storms expected to move north northeastward. Additional focus will be regarding an evolving sfc trough tonight. Convective evolution is expected to be initially discrete to clusters/MCS this evening. Environment is favorable with ample instability and deep layer vertical shear 30-40 kts and generally favorable kinematic profile. Hail and damaging winds are hazards, along with potential for a couple tornadoes. The latter threat more so tied to the onset of storms/the beginning of the convective event with the risk near the boundary. Risks expected to shift from hail more to wind overnight. Otherwise, risk of flash flooding is present thus the flash flood watch that was issued for portions of southwest NEB and the southeast Panhandle. This is owing to possible regenerating storms/repeated rounds of moderate to heavy rainfall, saturated soils and grounds, low FFG (1- and 3-hr guidance showing 1 to 1.5 inches) that's obtainable. The upper- level trough and closed low lifts northeastward into the northern High Plains tonight/tomorrow. Tomorrow, risk remains for isolated strong to severe storms ahead and along the cold front. However, additional uncertainty/lower confidence with respect to Tuesday's activity depending on what occurs earlier. .LONG TERM...(Wednesday through Monday) Issued at 320 PM CDT Mon May 28 2018 Upper-level ridge builds across the Central High Plains Wednesday with the open wave upper-level trough tracking into the Upper Midwest. This ridge continues to build through Thursday over the Plains and will promote warming temperatures and dry conditions with the next upper-level trough moving onshore. This upper-level trough tracks to the Central Great Basin/Central Rockies by Friday and will promote increased thunderstorm chances Friday- Friday night. Isolated strong to severe storms cannot be ruled out at this time. Generally dry conditions are then expected this weekend with ridging building back in. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 623 PM CDT Mon May 28 2018 The area of thunderstorms across Colorado moves through wrn and ncntl Neb tonight. The models suggest another round of morning showers and thunderstorms along highway 83 which moves east through ncntl Nebraska during the morning. All clear is expected 18z-21z, then another round of thunderstorms develops across wrn Nebraska affecting areas west of highway 83 through 00z Tuesday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for NEZ022-056>059- 069>071. && SHORT TERM...ET LONG TERM...ET AVIATION...CDC
Hazardous weather outlook, May 28, 2:09 PM MDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 309 PM CDT Mon May 28 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-292015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 309 PM CDT Mon May 28 2018 /209 PM MDT Mon May 28 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A flash flood watch is in effect for portions of the eastern Panhandle and southwest Nebraska tonight. Please see the flood watch message for full details. Isolated to scattered severe storms are possible across all of western and north central Nebraska this evening and tonight. The primary threats are large hail and damaging wind. However, a tornado or two cannot be ruled out during the early evening hours, mainly across southwestern Nebraska. Periods of heavy rain may lead to localized flooding. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorm chances continue Tuesday. Although the severe threat is marginal, some isolated storms capable of hail and strong winds are possible. After a brief break on Wednesday and Thursday, thunderstorm chances return Friday. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, primarily across southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS/ET
In the hours before
Local storm report, May 28, 3:34 PM MDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG 10 E HAMLET 40.36N 101.04W
05/27/2018 HAYES NE EMERGENCY MNGR
8-10 REA/UTILITY POLES BLOWN DOWN. TIME
ESTIMATED FROM RADAR.
&&
ETLocal storm report, May 28, 3:35 PM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 5 SE HAYES CENTER 40.46N 100.95W
05/27/2018 HAYES NE EMERGENCY MNGR
PIVOTS DAMAGE/TWISTED. TIME ESTIMATED FROM
RADAR.
&&
ETSpecial weather statement, May 28, 6:16 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
616 PM MDT MON MAY 28 2018
NEZ058-069-290100-
Chase NE-Perkins NE-
616 PM MDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS AND NORTHWESTERN
CHASE COUNTIES UNTIL 700 PM MDT...
At 616 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lamar, or 13 miles southeast of Holyoke, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Grant, Lamar, Chase and Wild Horse Spring.
This includes Highway 61 between mile markers 53 and 72.
LAT...LON 4040 10206 4067 10205 4095 10179 4077 10152
4038 10203
TIME...MOT...LOC 0016Z 220DEG 30KT 4051 10206
CDCSpecial weather statement, May 28, 6:55 PM MDT, 49 minutes before
Special Weather Statement National Weather Service North Platte NE 655 PM MDT MON MAY 28 2018 NEZ058-069-290145- Chase NE-Perkins NE- 655 PM MDT MON MAY 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PERKINS AND NORTHWESTERN CHASE COUNTIES UNTIL 745 PM MDT... At 655 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Lamar, or 14 miles southwest of Grant, moving northeast at 20 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of south central Perkins and northwestern Chase Counties. This includes Highway 61 between mile markers 49 and 64. LAT...LON 4056 10190 4065 10198 4088 10166 4068 10143 TIME...MOT...LOC 0055Z 230DEG 19KT 4066 10185 CDC
Special weather statement, May 28, 7:09 PM MDT, 35 minutes before
Special Weather Statement National Weather Service North Platte NE 709 PM MDT MON MAY 28 2018 NEZ058-069-290200- Chase NE-Perkins NE- 709 PM MDT MON MAY 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND WESTERN CHASE COUNTIES UNTIL 800 PM MDT... At 708 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Amherst to 14 miles south of Lamar. Movement was east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Lamar, Crete and Chase. LAT...LON 4035 10205 4070 10205 4070 10189 4035 10169 TIME...MOT...LOC 0108Z 248DEG 19KT 4065 10220 4037 10205 CDC
Special weather statement, May 28, 7:11 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
711 PM MDT MON MAY 28 2018
NEZ022-056-290200-
Deuel NE-Garden NE-
711 PM MDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARDEN AND DEUEL
COUNTIES UNTIL 800 PM MDT...
At 711 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chappell, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Chappell, Barton and Goldeneye State Wildlife Management Area.
This includes Interstate 80 in Nebraska between mile markers 81 and
106.
LAT...LON 4109 10261 4124 10219 4101 10206 4100 10246
4101 10262
TIME...MOT...LOC 0111Z 248DEG 19KT 4103 10252
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:16 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
| May 28, 6:55 PM MDT | Special Weather Statement | LBF | Perkins | 50 min |
| May 28, 7:09 PM MDT | Special Weather Statement | LBF | Chase | 51 min |
| May 28, 7:11 PM MDT | Special Weather Statement | LBF | Deuel | 49 min |
| May 28, 7:50 PM MDT | Special Weather Statement | LBF | Frontier, Hayes, Lincoln, Logan, McPherson | 25 min |
| May 28, 8:10 PM MDT | Special Weather Statement | LBF | Garden, Keith | 50 min |
| May 28, 8:26 PM MDT | Special Weather Statement | LBF | Hayes | 49 min |
| May 29, 1:51 PM MDT | Special Weather Statement | LBF | Deuel | 39 min |
| May 29, 2:29 PM MDT | Special Weather Statement | LBF | Arthur | 46 min |
| May 29, 3:09 PM MDT | Special Weather Statement | LBF | Keith | 51 min |
| May 29, 3:20 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 40 min |
| May 29, 3:27 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 48 min |
| May 29, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 44 min |
| May 29, 4:05 PM MDT | Special Weather Statement | LBF | McPherson | 40 min |
| May 29, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| May 29, 4:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| May 29, 4:35 PM MDT | Special Weather Statement | LBF | Lincoln | 40 min |
| May 29, 4:49 PM MDT | Special Weather Statement | LBF | Perkins | 41 min |
| May 29, 5:06 PM MDT | Special Weather Statement | LBF | Perkins | 39 min |
| May 29, 5:21 PM MDT | Special Weather Statement | LBF | Lincoln | 39 min |
| May 29, 5:32 PM MDT | Special Weather Statement | LBF | Hayes | 43 min |
| May 29, 5:46 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.